Hi everyone I'm new here *waves*
I'm Kirsty, a 30 year old nurse from Scotland and I have had migraines for as long as I can remember. However they have never been particularly frequent, maybe twice or three times a year. I did have a spurt where I had one almost daily for a few weeks when I was in my final few weeks of college, I put it down to stress and never really thought much of it although come to think about it I never had any more throughout my university training which was much more stressful than college!
I have always had aura with my migraines and can actually often prevent a full blown attack by taking painkillers as soon as aura starts and lying down for a while but they have gotten a lot worse in the last year or so.
When I started my first staff nurse post I again had a spurt of migraines - the actual headache wasn't too bad but my aura was so bad that I had to get one of the other nurses to do my medication round because I couldn't read the charts! Again it lasted a fortnight or so then went away and I didn't think much about it, putting it down to the new job.
Since then I have been getting really severe migraines, much worse than ever before. The aura leaves me nearly blind at times and a little confused which is also new for me, and my memory is totally shot, I cant remember conversations I have had with my partner the next day after a migraine, this is also new. the pain is also much worse than ever before. The last one lasted three days which is really unusual for me, normal for me is maybe between 5 -8 hours. I have also started feeling really sick with them which again is new for me.
I take a triptan as needed which has always worked really well but it doesn't seem to be having the same effect as it used to, it does take away some of the pain but certainly doesn't stop the attack like it used to. The only other medication I am on is the mini-pill (I used to be on the combined one years ago which apparently I should never have had as its totally unsuitable for people who suffer migraine with aura), omeprazole and an antihistamine. I've been on this particular pill for at least four years, the antihistamine since I was a teenager and the omeprazole for around six months. so I doubt medication is the cause for the increase.
Its starting to affect my job, ive been warned about my sickness absence already and ive only been in my job 18 months! I need to get these migraines back under control, does anyone have any ideas? I am going to make an appointment for the GP once I am finished my run of nightshifts next week but they have not been great with me recently.